HI. PLease help. 2 questions. My first question is that I have a grainy texture feeling all throughout my mouth , I dont see any white spots or hairy lekoplakia(sp), but I have this weird grainy feeling. I have asked my Dr. who didn't see anything, but the feeling is very very odd...gritty.....my Cd4 count is 400 and my viral load is really hight still I just started treatement on Viramune, Epivir & Viread. Whats up with my mouth.....any ideas? I have had NO side effects from my new treatment so far I have been on it 2 months. I did notice my mouth really got worse after I ate Ice cream one day (but I have never had any type of dairy problem in the past) I also took Allegra for a few days - but never experienced any type of reaction before. Also, I definitely know I became positive @ 18 months ago. Why are my T-cells so low? I was tested 18 months ago and was negative...I keep asking my Doctor this but he doesnt want me to worry about it, but I cant stop worrying...please advise. thank you for your work.
You might want to see a dentist or oral surgeon familiar with HIV disease to find out what this gritty feeling is due to-- I can't tell from your description, and mouth problems are best seen rather than described.
There is a wide range of responses to HIV infection; some people progress very slowly, and others more quickly in terms of the rate of CD4 cell loss and viral load. It may be due to the strain of virus you acquired and/or how your immune system is constructed-- everyone's is different. Take your meds faithfully and see what happens. I'm not sure I would have suggested the combination you're on to someone with a very high viral load, but you may do fine on these meds. Good luck!